Advertisement

Reactions Weekly

, Volume 1737, Issue 1, pp 84–84 | Cite as

Chlorhexidine

Anaphylaxis: case report
Case report
  • 42 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 59-year-old man developed anaphylaxis following the application of chlorhexidine as an antiseptic.

The man had diabetes mellitus, sickle cell trait and non-ischaemic dilated cardiomyopathy. He, presented to a hospital for the elective implantation of HeartMate II left ventricular assist device (LVAD). A night prior to the scheduled LVAD implantation, he developed a mild skin rash and pruritus after the topical application of 2% chlorhexidine [chlorhexidine-gluconate] cloth wipes on his anterior chest. In the operating room, anaesthesia was induced with midazolam, sufentanil and vecuronium, and he was intubated endotracheally. His neck was prepared with a small concentration of antiseptic chlorhexidine. A central venous catheter was inserted and various antibiotics were...

Reference

  1. Zhou E, et al. Intraoperative Anaphylaxis to Chlorhexidine During LVAD and Transplant Surgery. Journal of Cardiothoracic and Vascular Anesthesia 33: 169-172, No. 1, Jan 2019. Available from: URL: http://doi.org/10.1053/j.jvca.2018.04.038 - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations